MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 7MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 7MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100720
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient's date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the (b)(6) male patient presented with a right lateral wide neck basilar aneurysm with subarachnoid hemorrhage underwent the endovascular embolization procedure.A balloon catheter, microcatheter and a 7f catheter were used with the 7mm x 20cm deltafill 10 coil (dlf100720 / l14263).When they drained off the balloon catheter, the coil ¿started to fall out.¿ the physician wanted to remove the coil and it was the first attempt when the coil broke into two pieces.The physician was able to catch the smaller piece with the balloon catheter and the other piece together with the microcatheter.The reported event resulted in a 10-minute procedure delay.There was no adverse event or complication to the patient.Based on complaint information, the device was not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (l14263) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Microcoil migration and coil separation are known potential complications associated with coil embolization procedures.With the information available, but without the complaint product available for return, the cause of the reported issues cannot be determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported event documented in the complaint.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the (b)(6) male patient presented with a right lateral wide neck basilar aneurysm with subarachnoid hemorrhage underwent the endovascular embolization procedure.A balloon catheter, microcatheter and a 7f catheter were used with the 7mm x 20cm deltafill 10 coil (dlf100720 / l14263).When they drained off the balloon catheter, the coil ¿started to fall out.¿ the physician wanted to remove the coil and it was the first attempt when the coil broke into two pieces.The physician was able to catch the smaller piece with the balloon catheter and the other piece together with the microcatheter.The reported event resulted in a 10-minute procedure delay.There was no adverse event or complication to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 08 february 2021.[additional information]: the healthcare professional reported that the 50-year-old male patient presented with a right lateral wide neck basilar aneurysm with subarachnoid hemorrhage underwent the endovascular embolization procedure.It was reported that the vessel tortuosity was normal.A balloon catheter, microcatheter and a 7f catheter were used with the 7mm x 20cm deltafill 10 coil ((b)(4) / l14263).There was no difficulty positioning the coil in the target site.When they drained off the balloon catheter, the coil ¿started to fall out.¿ the physician wanted to remove the coil and it was the first attempt when the coil broke into two pieces.The physician was able to catch the smaller piece with the balloon catheter and the other piece together with the microcatheter.The coil came out in two pieces, one long piece with the introducer, the other short piece with the balloon catheter.It was confirmed that there was no coil piece left in the patient.The coil pieces were discarded.The reported event did not result in reduced / restricted blood flow in the parent vessel, there was no evidence of thrombosis.The reported event resulted in a 10-minute procedure delay.The delay was not considered clinically significant.There was no adverse event or complication to the patient.The procedure was successfully completed with other type of coils without any neuro deficit to the patient.Updated sections: e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 7MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11248351
Report Number3008114965-2021-00010
Device Sequence Number19745032
Product Code KRD
UDI-Device Identifier10886704079408
UDI-Public10886704079408
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDLF100720
Device Catalogue NumberDLF100720
Device Lot NumberL14263
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F CATHETER (UNKNOWN BRAND).; BALLOON CATHETER (UNKNOWN BRAND).; MICROCATHETER (UNKNOWN BRAND).
Patient Age50 YR